Rasagiline (Azilect) and Ropinirole


#1
Hi all,

I'm 62 and was diagnosed with PD in Feb this year. So far its classified as "mild", which is a blessing.
My neuro proposed trying Rasagiline on its own and moving on to Ropinirole if the Rasagiline didn't work.

Well, I started on the Rasagiline back in March and after about 3 weeks was feeling a little better but had developed a fairly nasty (an very itchy) rash.
So my GP recommending stopping the Rasagiline for a few weeks and taking some anti-histamines. Made sense and after 3 more weeks, the rash had subsided considerably, but not gone away altogether.
So, started up again and after a couple of weeks the rash was getting worse again.

So, then dropped the Rasagiline and started taking just 2mg of slow release Ropinirole per day - rash continued but taking anti-histamines and pretty subdued.
Last week upped dose to 4mg per day (as instructed and rash is back with a vengeance. Particularly on arms and legs - bit like I've been attacked by a bunch of mosquitoes. Am actually on holiday in the sunshine of the Swiss mountains :grin: so hard to contact GP. Local pharmacist family friend has given me some anti-histamine cream and I am still taking tablets, so coping with it - but not improving sleep:exclamation:

Seems odd to be allergic to two different drugs when I have no history of allergies.

Has anyone else had problems with a skin rash from either or both of these?
If so, did you manage to "work through" the rash?
Am seeing GP at end of month and neuro early July, so can talk to them, but would be interested in other experiences.

Many thanks,
Cheers.

#2
Sometimes you wonder if the cause of rashes irritations are from the Parkinsons itself or side effects of the drugs .. ( Of all sorts of drugs )..

#3
What sort of rash are you getting is it all over

#4
are you using requip brand of ropinerole, someone else had bad rash with generic brand. got better when went back to requip.

#5
Thanks for your replies.
The rash is all over, but more spots on my arms and legs than on my torso.
Its hard to describe, but think of them as a cross between an insect bite and those spots we used to get as teenagers (remember them?). They start the size of a pin head, some grow, others dont.
Sometimes I hardly notice them, other times, the itching drives me mad - especially during the night.

Ineresting comment about the brand.
I'm taking a generic - will ask my GP for some Requip when I see him and see if that makes a difference.

#6
I developed the identical symptoms after I had been on Rasagiline for two months (small pin like spots, some of which grow to look like I’m been repeatedly bitten by mites, particularly on my upper arms and legs, and with small spots sometimes being disproportionally and ridiculously itchy for their size, particularly at night). It took a very long time for my symptoms to completely disappear and in response I opted to go without drugs for a while. Around two months ago I started on Ropinirole (with the daily dose now up to 6mg, plus Domperidone, whose side effects can also be rashes) and yesterday I noticed the spots had began to return, which prompted me to search the internet and come across your letter.
I’m male, aged 52, but unlike yourself I have a history of being susceptible to allergies and to eczema, but prior to starting on the Parkinsons drugs I’m never previously suffered from anything like this particular manifestation. My doctor viewed the spots to be a form of atopic eczema, and prescribed Betnovate ointment (betamethasone valerate, 1g containing 1mg betamethasome, 0.1% w/w). I use only the slightest of dabs of the ointment, since I believe long term use is not good for the skin, but I find it does help.

#7
Are you on any other medication ?